Alert archive / Indiana / Frost Advisories in 2008
Frost Advisory 7, NWS Northern Indiana
NWS Northern Indiana issued this frost advisory at Oct 18, 2008, 4:05 AM EDT for 14 counties in Indiana; 8 counties in Ohio; Branch County, Hillsdale County, Saint Joseph County, Michigan. It took effect at Oct 19, 2008, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2008, 4:05 AM EDT (08:05 UTC)
- In effect from
- Oct 19, 2008, 2:00 AM EDT
- Expired
- Oct 19, 2008, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
All 25 counties
Adams County, IN, Allen County, IN, Blackford County, IN, DeKalb County, IN, Elkhart County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Noble County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN, Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 8.1 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 180805 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 AM EDT SAT OCT 18 2008 .HIGH PRESSURE WILL BRING CLEARING SKIES AND LIGHT WINDS TO THE AREA TONIGHT. AREAS OF FROST ARE EXPECTED OVERNIGHT ESPECIALLY EAST OF HIGHWAY 131 IN MICHIGAN AND EAST OF HIGHWAY 15 IN INDIANA. INZ005>009-016>018-024>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-181615- /O.NEW.KIWX.FR.Y.0007.081019T0600Z-081019T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 405 AM EDT SAT OCT 18 2008 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. AREAS OF FROST ARE EXPECTED OVERNIGHT ESPECIALLY EAST OF HIGHWAY 131 IN MICHIGAN AND EAST OF HIGHWAY 15 IN INDIANA. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
2 follow-up statements
000 WWUS73 KIWX 181601 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1201 PM EDT SAT OCT 18 2008 .HIGH PRESSURE WILL BRING CLEARING SKIES AND LIGHT WINDS TO THE AREA TONIGHT. AREAS OF FROST ARE EXPECTED OVERNIGHT ESPECIALLY EAST OF HIGHWAY 131 IN MICHIGAN AND EAST OF HIGHWAY 15 IN INDIANA. INZ005>009-016>018-024>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-190015- /O.CON.KIWX.FR.Y.0007.081019T0600Z-081019T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 1201 PM EDT SAT OCT 18 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY. AREAS OF FROST ARE EXPECTED OVERNIGHT ESPECIALLY EAST OF HIGHWAY 131 IN MICHIGAN AND EAST OF HIGHWAY 15 IN INDIANA. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
000 WWUS73 KIWX 182309 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 709 PM EDT SAT OCT 18 2008 .HIGH PRESSURE WILL BRING CLEAR SKIES AND LIGHT WINDS TO THE AREA TONIGHT. AREAS OF FROST ARE EXPECTED OVERNIGHT ESPECIALLY EAST OF HIGHWAY 131 IN MICHIGAN...EAST OF HIGHWAY 15 IN INDIANA...AND ACROSS MOST OF NORTHWEST OHIO. INZ005>009-016>018-024>027-032>034-MIZ079>081-OHZ001-002-004-005- 015-016-024-025-191200- /O.CON.KIWX.FR.Y.0007.081019T0600Z-081019T1200Z/ ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER... PORTLAND...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 709 PM EDT SAT OCT 18 2008 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... AREAS OF FROST ARE EXPECTED OVERNIGHT AS TEMPERATURES FALL INTO THE MIDDLE 30S. OUTLYING AREAS COULD DROP TO NEAR FREEZING...ESPECIALLY IN THE TRI-STATE REGION OF NORTHEAST INDIANA...NORTHWEST OHIO AND LOWER MICHIGAN. A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ LASHLEY
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 18, 2:18 AM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Oct 18, 2:18 AM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
218 AM EDT SAT OCT 18 2008
.AVIATION...
A WEAK UPPER TROF SHOULD MOVE OUT OF THE AREA EARLY IN THE
PERIOD. SKIES SHOULD CLEAR BEHIND THIS SYSTEM AS THE SURFACE HIGH
PRESSURE AREA CONTINUES TO BUILD INTO THE MIDWEST. EXPECT VFR
CONDITIONS THROUGH THE PERIOD WITH WINDS UNDER 10 KNOTS.
&&
.PREV DISCUSSION... /ISSUED 1119 PM EDT FRI OCT 17 2008/
UPDATE...
HAVE MADE SEVERAL UPDATES TO GRIDS/FORECAST. LATEST SATELLITE AND
SURFACE OBS SHOW CLEARING STILL WELL BACK INTO WI. LATEST SHORT
TERM MODEL GUIDANCE AND EXTRAPOLATION OF CLEARING OVER WI INDICATE
SKIES SHOULD REMAIN CLOUDY TO MOSTLY CLOUDY THROUGH 12Z.
THEREFORE...HAVE REMOVED FROST EARLY THIS MORNING AND DELAYED
CLEARING. ALSO...GIVEN RADAR TRENDS...HAVE ADDED LIGHT RAIN OVER
WEST AREAS. VPZ 03Z OBS REPORTED 0.03 RAINFALL.
FOR SATURDAY NIGHT...HAVE LOWERED TEMPS...ESPECIALLY OVER EAST
AREAS/NW OHIO. SKIES SHOULD BE CLEAR AND EDGE OF VERY COLD AIR
SHOULD EXTEND INTO NW OH. LOOKS LIKE IDEAL CONDITIONS FOR AT LEAST
AREAS OF FROST.
PREV DISCUSSION... /ISSUED 325 PM EDT FRI OCT 17 2008/
SHORT TERM...
NOT MUCH IN THE WAY OF CHANGE TO THE ONGOING FORECAST THIS CYCLE.
CLOUDS MOVING INTO THE AREA FROM THE WEST WITH SOME ISOLATED PATCHES
OF RAIN...BUT WITH SURFACE DEWPOINTS IN THE 30S...NOT EXPECTING ANY
OF THIS ACTIVITY TO REACH THE GROUND AND SHOULD END BEFORE REACHING
OUR AREA.
THE NEXT QUESTION WILL BE THE POTENTIAL FOR FROST TONIGHT. WE
SHOULD SEE SOME CLEARING DURING THE EARLY HOURS ON SATURDAY SO
HAVE RETAINED THE PATCHY FROST WORDING IN THE NORTHERN ZONES.
EXPECT TEMPERATURES TO BE A FEW DEGREES WARMER ON SATURDAY AND
THERE COULD BE SOME PATCHY FROST IN THE EASTERN ZONES SUNDAY
NIGHT/EARLY MONDAY MORNING.
LONG TERM...
MAIN PROBLEM IN THE LONG TERM WILL BE LOCATION AND
TIMING OF CUTOFF LOW BY WEEKS END. THERE IS A COLD FRONT THAT WILL
BRING A CHANCE OF SHOWERS MONDAY AND MONDAY NIGHT ALSO. STILL
CONFLICT IN SOME MODELS BUT AVERAGING SOLUTIONS WOULD INTRODUCE A
CHANCE OF RAIN WESTERN AREAS THURSDAY AND ACROSS THE AREA THURSDAY
NIGHT AND FRIDAY.
TEMPS WILL BE MOST IN THE UPPER 50S TO MID 60S WITH LOWS UPPER 30S
TO MID 40 THROUGH THE PERIOD...ALTHOUGH HIGH TEMPS COULD STRUGGLE
FRIDAY DEPENDING ON HOW CUTOFF LOW EVOLVES.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR INZ005>009-
016>018-024>027-032>034.
MI...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR MIZ079>081.
OH...FROST ADVISORY FROM 2 AM TO 8 AM EDT SUNDAY FOR OHZ001-002-004-
005-015-016-024-025.
LM...NONE.
&&
SHORT TERM...REHBEIN
LONG TERM...SABONES
AVIATION...SKIPPER
UPDATE...SKIPPERHazardous weather outlook, Oct 17, 5:03 AM EDT, 23 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 503 AM EDT FRI OCT 17 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-180915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 503 AM EDT FRI OCT 17 2008 /403 AM CDT FRI OCT 17 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST IS POSSIBLE SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-180915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 503 AM EDT FRI OCT 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS CONDITIONS ARE POSSIBLE FOR SMALL CRAFTS MONDAY AND TUESDAY INCLUDING WAVES EQUAL OR GREATER THAN 5 FEET AND WINDS IN EXCESS OF 25 KNOTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
Nearby
Frost Advisories in Indiana, 2008Frost Advisories in Ohio, 2008Frost Advisories in Michigan, 2008Every frost advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.